Alert archive / Georgia / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 145, NWS Charleston, SC

July 11, 2007Long County, Georgia

NWS Charleston, SC issued this severe thunderstorm warning at Jul 11, 2007, 5:56 PM EDT for Long County, Georgia. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 11, 2007, 5:56 PM EDT (21:56 UTC)
Expired
Jul 11, 2007, 6:30 PM EDT
In force
34 min
Issued by
NWS Charleston, SC
Area
Counties, with a storm outline in the text

County Long County, GA

The radar

The Charleston,SC radar (KCLX), 122 km from the middle of the area, began a volume at 21:57 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 11, 4:01 PM EDTSevere Thunderstorm WatchSPC5 hr

The nearest sounding before it

Jacksonville, FL (KJAX), launched 12:00Z, 9.9 hours before the alert went out and 138 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jacksonville, FL at 12:00Z on 2007-07-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2123 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jacksonville, FL at 12:00Z on 2007-07-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 27 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2123 J/kg
Mixed-layer CIN
-17 J/kg
Mixed-layer LCL
630 m above ground
0-6 km bulk shear
17 kt
0-1 km storm-relative helicity
27 m²/s²
0-3 km storm-relative helicity
-10 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.9

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS52 KCHS 112156
SVRCHS
GAC183-112230-
/O.NEW.KCHS.SV.W.0145.070711T2156Z-070711T2230Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHARLESTON SC
556 PM EDT WED JUL 11 2007

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  LONG COUNTY IN SOUTHEAST GEORGIA...

* UNTIL 630 PM EDT

* AT 552 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
  OF 60 MPH.  THIS STORM WAS LOCATED 6 MILES SOUTH OF DONALD...OR
  ABOUT 8 MILES WEST OF LUDOWICI...MOVING EAST AT 30 MPH.

* SOME LOCATIONS IN OR NEAR THE PATH OF THE STORM INCLUDE...
  DONALD...
  LUDOWICI...

BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
SEEK SHELTER IN A STURDY BUILDING AND STAY AWAY FROM WINDOWS.

THIS IS A DANGEROUS THUNDERSTORM...TAKE COVER NOW SEVERE
THUNDERSTORM WINDS CAN BE AS DESTRUCTIVE AS A TORNADO. ABANDON MOBILE
HOMES AND VEHICLES FOR MORE SUBSTANTIAL SHELTER. MOVE TO AN INTERIOR
ROOM ON THE LOWEST FLOOR AND AVOID WINDOWS.

TO REPORT SEVERE WEATHER ONLY...PLEASE CONTACT THE NATIONAL WEATHER
SERVICE IN CHARLESTON TOLL FREE AT 1-888-383-2024.

LAT...LON 3173 8192 3174 8192 3176 8195 3183 8196
      3183 8171 3179 8164 3176 8163 3170 8150
      3167 8151 3165 8153 3165 8183

$$
1 follow-up statement
000 
WWUS52 KCHS 112226
SVSCHS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
626 PM EDT WED JUL 11 2007

GAC183-112236-
/O.EXP.KCHS.SV.W.0145.000000T0000Z-070711T2230Z/
LONG GA-
626 PM EDT WED JUL 11 2007

...THE SEVERE THUNDERSTORM WARNING FOR LONG COUNTY WILL EXPIRE AT 630
PM EDT...

AT 622 PM EDT...RADAR INDICATED THAT THE THUNDERSTORM WHICH PROMPTED 
THE WARNING HAD WEAKENED SOMEWHAT...THUS THE SEVERE THUNDERSTORM 
WARNING HAS BEEN ALLOWED TO EXPIRE.

HOWEVER...HEAVY RAIN AND FREQUENT LIGHTNING ARE EXPECTED ACROSS THE 
AREA THROUGH 7 PM.

REPORT ANY SEVERE WEATHER OR STORM RELATED DAMAGE TO LOCAL EMERGENCY
MANAGEMENT OR LAW ENFORCEMENT OFFICIALS AND ASK THEM TO IMMEDIATELY
RELAY THE REPORT TO THE NATIONAL WEATHER SERVICE OFFICE IN
CHARLESTON.

TO REPORT SEVERE WEATHER ONLY...PLEASE CONTACT THE NATIONAL WEATHER
SERVICE IN CHARLESTON TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR
REPORTS TO CHS.SKYWARN@NOAA.GOV.

LAT...LON 3173 8192 3174 8192 3176 8195 3183 8196
      3183 8171 3179 8164 3176 8163 3170 8150
      3167 8151 3165 8153 3165 8183

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 11, 4:37 PM EDT, 1 hour 19 minutes earlier.

Area forecast discussion, Jul 11, 4:37 PM EDT, 1 hour 19 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON SC
437 PM EDT WED JUL 11 2007

.SYNOPSIS...
AN UPPER LEVEL SHORTWAVE AND ASSOCIATED SURFACE TROUGH WILL MOVE
THROUGH THE AREA TONIGHT. A TRAILING FRONTAL BOUNDARY WILL
APPROACH THURSDAY AND STALL OVER THE INLAND CAROLINAS THURSDAY
NIGHT THROUGH SATURDAY. THE FRONT WILL THEN LIFT BACK NORTH AND
DISSIPATE SUNDAY...GIVING WAY TO BUILDING HIGH PRESSURE FROM THE
ATLANTIC AGAIN BY EARLY NEXT WEEK.

&&

.NEAR TERM /UNTIL 6 AM THURSDAY MORNING/...
LINES OF STRONG THUNDERSTORMS ARE MOVING INTO THE FAR WESTERN
COUNTIES OF THE FORECAST AREA THIS AFTERNOON WITHIN A DEEPLY
UNSTABLE ENVIRONMENT AHEAD OF AN APPROACHING UPPER SHORTWAVE.
LATEST MESO ANALYSIS REVEALS CAPE VALUES AROUND 3000 J/KG...WITH
LIFTED INDICES DOWN TO -6 AND -7.

THE SEABREEZE IS JUST BEGINNING TO MAKE PROGRESS AWAY FROM THE
COAST. AS THE ACTIVITY FURTHER INLAND CONTINUES TO MOVE EASTWARD
INTO THE FORECAST AREA...AN EVENTUAL INTERACTION WITH THE SEABREEZE
IS POSSIBLE DURING THE NEXT SEVERAL HOURS. EARLIER SOUNDING
ANALYSIS INDICATED WET BULB TEMPERATURES ABOVE 14 KFT AND ONLY
SLIGHT SHEAR...SUGGESTING THAT STRONG WINDS WILL BE THE MAIN
THREAT ASSOCIATED WITH THUNDERSTORMS TODAY.

UPPER SHORTWAVE AND ASSOCIATED SURFACE TROUGH WILL CROSS THE AREA
TONIGHT AND MOVE OFFSHORE BY EARLY THURSDAY MORNING. WITH THE
CONTINUED UPPER LEVEL SUPPORT...EXPECT THUNDERSTORM ACTIVITY TO BE
ABLE TO PERSIST PAST SUNSET. CHANCE POPS WILL CONTINUE FOR THE
ENTIRE CWA UNTIL AROUND MIDNIGHT. AFTER MIDNIGHT HAVE DROPPED
POPS TO SLIGHT CHANCE IN THE SOUTHERN COUNTIES AWAY FROM THE
IMMEDIATE COASTLINE...SINCE THE STRONGEST UPPER DYNAMICS WILL BE
FURTHER NORTH AND OFFSHORE.

CONCERNING TEMPERATURES...HEAT ADVISORY WILL BE ALLOWED TO
CONTINUE UNTIL 8 PM TONIGHT. OVERNIGHT LOWS WILL ONLY FALL INTO
THE LOWER TO MID 70S...WITH LOCALLY WARMER TEMPERATURES IN THE
UPPER 70S NEAR THE COAST.

&&

.SHORT TERM /6 AM THURSDAY MORNING THROUGH THURSDAY NIGHT/...
WITH THE UPPER SHORTWAVE OFFSHORE THURSDAY MORNING...DRY MID
LEVEL AIR FILTERS IN FROM THE WEST. HIGH TEMPERATURES WILL REACH
THE LOWER TO MID 90S AWAY FROM THE COAST...HOWEVER LOWER DEWPOINTS
SHOULD KEEP HEAT INDICES BELOW ADVISORY CRITERIA.

ALTHOUGH THERE WILL STILL BE PLENTY OF INSTABILITY THURSDAY
AFTERNOON...SHOWER AND THUNDERSTORM ACTIVITY WILL BE LESS
WIDESPREAD DUE TO THE DRIER AIR AND LESS FORCING. EXPECT
CONVECTION TO BE MORE SEABREEZE-DRIVEN AND DIURNAL...SO HAVE
REDUCED POPS TO SLIGHT CHANCE FOR THURSDAY AFTERNOON AND REMOVED
MENTION OF ANY PRECIP THURSDAY NIGHT. SEABREEZE MAY BE PINNED TO
THE COAST UNTIL LATE AFTERNOON ON THURSDAY...WITH MODEL SOUNDINGS
SUGGESTING A MORE SOLID WESTERLY FLOW ABOVE THE SURFACE.

A FRONTAL BOUNDARY WILL DEVELOP WITHIN THE LINGERING SURFACE
TROUGH EAST OF THE APPALACHIANS THURSDAY...BUT IS EXPECTED TO MAKE
LITTLE PROGRESS UNDER THE BLOCKING EFFECTS OF THE ATLANTIC
SURFACE RIDGE TO THE SOUTHEAST. OVERNIGHT LOWS WILL AGAIN BE
WARM...RANGING FROM THE LOWER TO MID 70S AWAY FROM THE COAST.

&&

.LONG TERM /FRIDAY THROUGH WEDNESDAY/...
SURFACE TROUGH LINGERS TO THE LEE OF THE APPALACHIANS ON
FRI...BEFORE COOL FRONT TRIES TO APPROACH FROM THE NW ON SAT...BUT
WILL LIKELY NEVER GET THIS FAR SE AS ATLC RIDGE HOLDS OVER THE SW
ATLC...FL AND THE GULF OF MEX. THE RIDGE BOTH SURFACE AND ALOFT THEN
LOOKS TO BUILD N DURING THE EARLY AND MIDDLE PART OF NEXT WEEK.

CONVECTION ON FRI LOOKS TO BE MAINLY DRIVEN BY THE SEA BREEZE...BUT
SHORT WAVE ALOFT DOES MOVE IN LATE IN THE DAY AND INTO FRI NIGHT. AS
A RESULT WILL CARRY SLGT CHANCE TO CHANCE POPS DURING THIS TIME.

FOR THE WEEKEND WITH A FRONTAL BOUNDARY NEARBY TO THE N AND NW AND
POOLING OF MOISTURE AND PWATS OVER 2 INCHES WILL GO WITH CHANCE
POPS...HIGHEST EACH AFTN/EVE.

FOR MON THROUGH WED...WITH INCREASING SUBSIDENCE AND BUILDING ATLC
RIDGE WILL PLAN ON DIURNALLY DRIVEN SLGT CHANCE TO CHANCE
POPS...WITH SEA BREEZE AS THE MAIN FORCING.

MAX TEMPS LOOK TO BE IN THE MID 90S AWAY FROM THE BEACHES FRI AFTN
WITH WSW SYNOPTIC FLOW IN PLACE. WHILE DEWPTS FAR INLAND WILL BE
DOWN NEAR 70...FURTHER E THEY WILL REACH INTO THE LOWER OR MID
70S...AND WE COULD BE LOOKING AT A MARGINAL HEAT ADVISORY FOR PARTS
OF THE REGION.

SLIGHTLY LOWER TEMPS SAT AND SUN WITH INCREASED RAIN CHANCES AND
MORE CLOUD COVER...WITH TEMPS CLIMBING A COUPLE OF DEGREES AGAIN MON
THROUGH WED.

&&

.AVIATION /20Z WEDNESDAY THROUGH MONDAY/...
STRONG THUNDERSTORMS ARE MOVING EASTWARD INTO SOUTHEAST SC AND
GEORGIA THIS AFTERNOON. THE RESULTANT SEA BREEZE HAS JUST BEGUN TO
MAKE PROGRESS INLAND. EXPECT CONVECTIVE COVERAGE TO INCREASE
CLOSER TO THE TERMINALS WITHIN THE NEXT FEW HOURS. PASSAGE OF
THE UPPER LEVEL SHORTWAVE BY 06-08Z WILL END THE RISK OF ANY
PRECIP. CURRENTLY HAVE NOT GONE ANY LOWER THAN MVFR CONDITIONS
BETWEEN 20-24Z...BUT COULD EXPERIENCE LOWER CONDITIONS AND WILL
AMEND IF NECESSARY.

BOTH TERMINALS CAN EXPECT GUSTY WINDS THIS AFTN INTO THIS EVE WITH
DEEP MIXING TAPPING INTO 15-25 KT OF WIND. HIGHER GUSTS CERTAINLY
CAN OCCUR WITH ANY TSRA. WINDS WILL BE SLOWER IN DECOUPLING AT
KCHS THAN AT KSAV...AND DEPENDING UPON HOW LIGHT SURFACE WINDS
DROP TO OVERNIGHT...WE WILL BE LOOKING AT MARGINAL WIND SHEAR. 00Z
TAFS CAN ADDRESS THIS CONCERN WHEN WE GET A LOOK AT THE NEW SOUNDING
DATA.

WIND FIELDS OFF THE SURFACE TONIGHT APPEAR A TOO HIGH FOR ANY
FOG...BUT IF WE RECEIVE ENOUGH RAIN WE COULD BE LOOKING AT A
PERIOD OF MVFR VSBYS OVERNIGHT.

EXTENDED AVIATION OUTLOOK...VFR CONDITIONS WILL PREVAIL OUTSIDE OF
AFTERNOON/EVENING SHOWERS AND TSTMS THROUGH MON.

&&

.MARINE...
HAVE MAINTAINED THE SMALL CRAFT EXERCISE CAUTION FOR CHARLESTON
HARBOR THIS EVENING...AS OBSERVATIONS CONTINUE TO INDICATE
SOUTHERLY WINDS BETWEEN 15 AND 20 KT. WINDS ACROSS THE COASTAL
WATERS ARE EXPECTED TO DIMINISH TO 10 TO 15 KT OVERNIGHT...EXCEPT
FOR THE OUTER GEORGIA ZONES WHERE WINDS WILL REMAIN 15 TO 20 KT.
SOUTHERLY WINDS WILL ALSO VEER TO A MORE SOUTHWEST DIRECTION
THROUGH THURSDAY MORNING.

A LATE SEABREEZE WILL ALLOW WINDS TO BACK TO THE SOUTH ONCE AGAIN
THURSDAY AFTERNOON. CHARLESTON HARBOR MAY REACH SCEC CRITERIA
AGAIN...HOWEVER HAVE CAPPED THE OTHER COASTAL ZONES AT 15 KT. SEAS
ACROSS THE SOUTHEAST SC AND GEORGIA WATERS WILL RANGE FROM 2 TO 4 FT.

CONDITIONS APPEAR FAVORABLE FOR SCSEC HEADLINES OVER PARTS OF THE
AREA FRI INTO FRI NIGHT...WITH PINCHING OF THE PRES
GRADIENT...INCREASED LOW LEVEL WIND FIELDS AND FURTHER ENHANCEMENT
DUE TO THE SEA BREEZE. ANY SUCH HEADLINES WOULD BE MOST LIKELY IN
CHARLESTON HARBOR AND THE OUTER GA WATERS DURING THIS TIME.

FOR THE WEEKEND...PROVIDED THE FRONTAL BOUNDARY NEVER GETS THIS FAR
SE...THEN MOSTLY S-SW WINDS...VEERING AT NIGHT/MORNING AND BACKING
DURING THE AFTN/EVE...WITH TYPICAL SEA BREEZE NEAR THE COAST AND IN
CHARLESTON HARBOR...AND SMALL NOCTURNAL SURGES.

AS THE ATLC RIDGE BUILDS NEXT WEEK THE SYNOPTIC FLOW LOOKS TO BACK
TO S OR SE.

TIDES...WILL NEED TO KEEP A WATCH ON TIDE LEVELS FRI AND SAT WITH
THE ASTRONOMICAL HIGH TIDES AND THE SEA BREEZE ENHANCED ONSHORE
FLOW.

&&

.CHS WATCHES/WARNINGS/ADVISORIES...
GA...SEVERE THUNDERSTORM WATCH UNTIL 9 PM EDT THIS EVENING FOR
     GAZ087-088-099>101-114>119-137>141.
     HEAT ADVISORY UNTIL 8 PM EDT THIS EVENING FOR GAZ101-116>119-
     137>141.
SC...SEVERE THUNDERSTORM WATCH UNTIL 9 PM EDT THIS EVENING FOR
     SCZ040-042>045-047>051.
     HEAT ADVISORY UNTIL 8 PM EDT THIS EVENING FOR SCZ042>045-
     047>051.
MARINE...NONE.

&&

33/79
Hazardous weather outlook, Jul 11, 4:35 PM EDT, 1 hour 21 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHARLESTON SC
435 PM EDT WED JUL 11 2007

GAZ087-088-099-100-114-115-SCZ040-120200-
JENKINS-SCREVEN-CANDLER-BULLOCH-TATTNALL-EVANS-ALLENDALE-
435 PM EDT WED JUL 11 2007

...SEVERE THUNDERSTORM WATCH 509 IN EFFECT UNTIL 9 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST GEORGIA AND
SOUTHEAST SOUTH CAROLINA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

EXCESSIVE HEAT...THE COMBINATION OF WARM TEMPERATURES AND MODERATE
LEVELS OF HUMIDITY WILL PRODUCE HEAT INDEX VALUES BETWEEN 100 AND
105 DEGREES THIS AFTERNOON. BECAUSE OF THESE CONDITIONS...IF YOU
ARE PARTICIPATING IN OUTDOOR ACTIVITIES OR NEED TO WORK
OUTSIDE...TAKE EXTRA PRECAUTIONS TO AVOID HEAT SICKNESSES. THIS
INCLUDES DRINKING ENOUGH WATER TO REMAIN HYDRATED AND TAKING
FREQUENT BREAKS IN AN AIR CONDITIONED FACILITY. WEAR LIGHT WEIGHT
AND LIGHT COLORED CLOTHING. REMEMBER TO CHECK ON THE ELDERLY...THE
VERY YOUNG AND THOSE WITH ILLNESSES. DO NOT LEAVE PETS OUTDOORS OR
INSIDE CARS...EVEN IF THE WINDOWS ARE ROLLED DOWN.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
EXCESSIVE HEAT...THE COMBINATION OF WARM TEMPERATURES AND MODERATE
LEVELS OF HUMIDITY WILL PRODUCE HEAT INDEX VALUES BETWEEN 100 AND
105 DEGREES FRIDAY AFTERNOON.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS REQUESTED THROUGH THIS EVENING.

GAZ101-116>119-137>141-SCZ042>045-047>051-120200-
EFFINGHAM-INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM-COASTAL CHATHAM-
LONG-INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH-COASTAL MCINTOSH-
HAMPTON-INLAND COLLETON-DORCHESTER-BERKELEY-INLAND JASPER-BEAUFORT-
COASTAL COLLETON-CHARLESTON-COASTAL JASPER-
435 PM EDT WED JUL 11 2007

...HEAT ADVISORY IN EFFECT UNTIL 8 PM EDT THIS EVENING...
...SEVERE THUNDERSTORM WATCH 509 IN EFFECT UNTIL 9 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST GEORGIA AND
SOUTHEAST SOUTH CAROLINA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HEAT ADVISORY.
   SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

EXCESSIVE HEAT...THE COMBINATION OF WARM TEMPERATURES AND MODERATE
LEVELS OF HUMIDITY WILL PRODUCE HEAT INDEX VALUES BETWEEN 100 AND
105 DEGREES THIS AFTERNOON.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS REQUESTED THROUGH THIS EVENING.

AMZ330-350-352-354-374-120200-
CHARLESTON HARBOR-
WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM-
WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING
GRAYS REEF NATIONAL MARINE SANCTUARY-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO
60 NM-
435 PM EDT WED JUL 11 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...TONIGHT.

.STRONG THUNDERSTORMS...A FEW STRONG THUNDERSTORMS ARE POSSIBLE
THIS EVENING. GUSTY WINDS AND FREQUENT LIGHTNING ARE THE MAIN
WEATHER HAZARDS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUESTED IF STORMS BECOME SEVERE.

33

In the hours before

Special weather statement, Jul 11, 4:52 PM EDT, 1 hour 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
452 PM EDT WED JUL 11 2007

SCZ043-044-112130-
DORCHESTER-INLAND COLLETON-
452 PM EDT WED JUL 11 2007

...STRONG THUNDERSTORMS WILL IMPACT DORCHESTER COUNTY AND COLLETON
COUNTY THROUGH 530 PM EDT...

AT 449 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING SMALL HAIL...AND
STRONG WINDS OF 45 TO 55 MPH.  THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 14 MILES NORTH OF REEVESVILLE TO 6 MILES NORTHWEST OF
MOSELLE...OR ALONG A LINE EXTENDING FROM 10 MILES SOUTHEAST OF
BROOKDALE TO 12 MILES NORTH OF HAMPTON...MOVING SOUTHEAST AT 30 MPH.

AREAS IN AND AROUND
ASHTON...CANADYS...COLLETON...DORCHESTER...HARLEYVILLE...ISLANDTON...
LODGE...RIDGEVILLE...RUFFIN...SAINT GEORGE...WALTERBORO AND WILLIAMS
WILL BE IMPACTED THROUGH 530 PM EDT.

A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 9 PM. BE ALERT FOR
RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH. SEEK SHELTER
IN A STURDY BUILDING AND STAY AWAY FROM WINDOWS.

PLEASE CONTACT THE NATIONAL WEATHER SERVICE IN CHARLESTON TOLL FREE
AT 1-888-383-2024 IF YOU OBSERVE SEVERE WEATHER.

JAQ
Local storm report, Jul 11, 4:58 PM EDT, 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
458 PM EDT WED JUL 11 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0457 PM     TSTM WND DMG     EGYPT                   32.46N 81.47W
07/11/2007                   EFFINGHAM          GA   COUNTY OFFICIAL

            COUNTY WARNING POINT REPORTS A LARGE TREE DOWN ACROSS
            HIGHWAY 17.

&&

33
Local storm report, Jul 11, 5:12 PM EDT, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
512 PM EDT WED JUL 11 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0458 PM     TSTM WND DMG     SYLVANIA                32.75N 81.64W
07/11/2007                   SCREVEN            GA   COUNTY OFFICIAL

            1 LARGE TREE DOWN IN SYLVANIA PARTIALLY BLOCKING A
            SECONDARY ROAD.

&&

VB
Local storm report, Jul 11, 5:33 PM EDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
533 PM EDT WED JUL 11 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0515 PM     TSTM WND DMG     CANADYS                 33.06N 80.62W
07/11/2007                   COLLETON           SC   TRAINED SPOTTER

            SEVERAL TREES IN AND AROUND CANADYS.

&&

VB
Special weather statement, Jul 11, 5:52 PM EDT, 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
552 PM EDT WED JUL 11 2007

GAZ137-112215-
LONG-
552 PM EDT WED JUL 11 2007

...STRONG THUNDERSTORMS WILL IMPACT LONG COUNTY THROUGH 615 PM EDT...

AT 548 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CAPABLE OF PRODUCING SMALL HAIL...AND STRONG
WINDS OF 45 TO 55 MPH.  THIS STORM WAS LOCATED NEAR DONALD...OR ABOUT
11 MILES WEST OF LUDOWICI...MOVING EAST AT 30 MPH.

AREAS IN AND AROUND DONALD AND LUDOWICI WILL BE IMPACTED THROUGH 615
PM EDT.

FREQUENT LIGHTNING IS OCCURRING WITH THIS THUNDERSTORM. IF
OUTDOORS...STAY AWAY FROM ISOLATED HIGH OBJECTS. IF INDOORS...STAY
AWAY FROM WINDOWS AND DOORS. AVOID USING TELEPHONES UNLESS IT IS AN
EMERGENCY.

BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
SEEK SHELTER IN A STURDY BUILDING AND STAY AWAY FROM WINDOWS.
Local storm report, Jul 11, 5:54 PM EDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
554 PM EDT WED JUL 11 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0525 PM     TSTM WND GST     HARLEYVILLE             33.21N 80.45W
07/11/2007  E40 MPH          DORCHESTER         SC   PUBLIC

            WIND ESTIMATED AT OVER 40 MPH ON INTERSTATE 26 NEAR
            HARLEYVILLE.

0525 PM     TSTM WND DMG     3 SW MILLEN             32.77N 81.99W
07/11/2007                   JENKINS            GA   FIRE DEPT/RESCUE

            TREES DOWN.1 TREE DOWN ACROSS A ROAD.

0540 PM     TSTM WND DMG     CROSS                   33.33N 80.15W
07/11/2007                   BERKELEY           SC   TRAINED SPOTTER

            SMALL TREE BRANCHES DOWN.

0544 PM     TSTM WND DMG     PINOPOLIS               33.23N 80.04W
07/11/2007                   BERKELEY           SC   PUBLIC

            LARGE TREE BRANCHES DOWN. WIND ESTIMATED AT 55 MPH.

&&

VB

The office that day

Everything else NWS Charleston, SC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 11, 4:16 PM EDTSevere Thunderstorm WarningCHSBulloch, Candler44 min
Jul 11, 4:47 PM EDTSevere Thunderstorm WarningCHSEffingham28 min
Jul 11, 4:52 PM EDTSevere Thunderstorm WarningCHSScreven38 min
Jul 11, 5:01 PM EDTSevere Thunderstorm WarningCHSBulloch14 min
Jul 11, 5:08 PM EDTSevere Thunderstorm WarningCHSJenkins37 min
Jul 11, 5:09 PM EDTSevere Thunderstorm WarningCHSEffingham51 min
Jul 11, 5:29 PM EDTSevere Thunderstorm WarningCHSChatham46 min
Jul 11, 5:37 PM EDTSevere Thunderstorm WarningCHSScreven24 min
Jul 11, 6:22 PM EDTSpecial Marine WarningCHS53 min
Jul 11, 6:49 PM EDTSpecial Marine WarningCHS56 min
Jul 11, 6:53 PM EDTSevere Thunderstorm WarningCHSMcIntosh37 min
Jul 11, 7:14 PM EDTSpecial Marine WarningCHS73 min
Jul 11, 7:41 PM EDTSpecial Marine WarningCHS64 min

Nearby

Severe Thunderstorm Warnings in Georgia, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.